Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 202, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 11, 2004, 3:27 PM MDT for Teller County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 3:27 PM MDT (21:27 UTC)
- Expired
- Aug 11, 2004, 4:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 1:20 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3620 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 112127 CCA SVRPUB COC119-112215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TELLER COUNTY IN CENTRAL COLORADO * UNTIL 415 PM MDT. * AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CRIPPLE CREEK...OR 22 MILES SOUTHWEST OF COLORADO SPRINGS...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN TELLER COUNTY...INCLUDING CRIPPLE CREEK AND VICTOR. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3887 10513 3875 10532 3867 10516 3870 10493 $$ TLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:15 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 11, 2:15 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT WED AUG 11 2004 .SHORT TERM... (TONIGHT AND THURSDAY) ISOLATED SEVERE STORMS MAIN FORECAST CONCERN. LOW CLOUDS AND FOG OVER THE EASTERN PLAINS THIS MORNING HAVE KEPT MOST AREAS EAST OF THE I25 CORRIDOR STABLE ATTM. CLEARING ALONG THE EASTERN MOUNTAINS HAS ALLOWED ENOUGH HEATING AND INSTABILITY TO DEVELOP FOR STORMS TO BEGIN ALONG THE MTS AS I TYPE. SHEAR IS RUNNING 40-55KTS...HOWEVER INSTABILITY IS A BIT LESS THAN IN PREVIOUS DAYS...WITH LAPS DATA AND MESOETA DEPICTING 1-2 KG/KG. THINK LARGE HAIL AND WIND GUSTS ARE PRIMARY THREAT...COORDINATED WITH SPC AND OTHER OFFICES FOR SVR TS WATCH THROUGH 8 PM. STORMS SHOULD MOVE SOUTH TO SOUTHEAST TODAY...HUGGING HIGHER TERRAIN AND INTERSTATE CORRIDOR. KC CONDITIONS THURSDAY WILL BE SIMILAR TO TODAY...WITH UPSLOPE WINDS AND MOISTURE PUSHING BACK AGAINST THE PALMER DIVIDE AND LOWER ELEVATIONS IN THE COLORADO SPRINGS AREA IN THE MORNING. THUS EXPECT PATCHY FOG OVER MUCH OF EL PASO COUNTY UNTIL MID MORNING. WITH LITTLE CHANGE IN OVERALL SYNOPTIC SITUATION...LOWERED HIGH TEMPS EAST OF THE MOUNTAINS A LITTLE...BUT OTHERWISE MADE VERY LITTLE CHANGE TO GRIDS. JKH .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) MAIN FORECAST CONCERNS REMAIN POPS AND TEMPS IN UNSETTLED NORTHWEST FLOW PATTERN THROUGH THE WEEKEND. UNSETTLED WEATHER PATTERN ACROSS EASTERN COLORADO REMAINS ON TAP THROUGH THE WEEKEND...WITH UPPER LEVEL RIDGE ACROSS THE DESERT SW AND GREAT BASIN ALONG WITH UNSEASONABLY COOL BROAD UPPER TROUGH PERSISTING ACROSS THE CENTRAL AND EASTERN CONUS. SHORT WAVES IN THE NORTHWEST FLOW WILL KEEP LOW LEVEL MOISTURE AND UPSLOPE FLOW ACROSS THE EASTERN MTS AND PLAINS THROUGH SUN. HAVE TEMPERED TEMPS BACK ACROSS THE PLAINS THROUGH SATURDAY...KEEPING CURRENT CHANCE POPS IN PLACE ACROSS THE EASTERN MTS AND PLAINS. SEVERE POTENTIAL WILL ALSO REMAIN IN PLACE WITH PLENTY OF SHEAR FOR LARGE HAIL...BUT WILL DEPEND ON AMOUNT OF SOLAR HEATING AND TIMING OF SHORT WAVES TO AID IN DESTABLIZING ATMOSPHERE. NOT MUCH CHANGE OUT WEST...WITH ENOUGH MOISTURE UNDER BUILDING RIDGE TO KEEP ISOLATED DIURNAL POPS AND SEASONAL TEMPS IN PLACE. MODELS INDICATING GREAT BASIN RIDGE TO SLOWLY SLIDE EAST ACROSS THE 4 CORNERS REGION SUNDAY...WITH A DISTURBANCE TRYING RIDE THE PERIPHERY OF THE RIDGE ACROSS THE NORTHERN ROCKIES MONDAY. FLOW ALOFT BECOMES MORE NORTHERLY ON SUNDAY...WITH MODELS INDICATING SOME MID LEVEL DRYING TO KEEP SLIGHT CHANCES POPS AND NEAR SEASONAL TEMPS ACROSS THE REGION. LATEST GFS MOVES NORTHERN ROCKIES DISTURBANCE ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS TUE AND WED...SENDING ANOTHER COOL SURGE ACROSS EASTERN COLORADO. WILL NOT BITE OFF ON THIS SOLUTION ATTM...KEEPING DIURNAL SLIGHT CHANCE POPS AND NEAR AVERAGE TEMPS ACROSS THE REGION. -MW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Aug 11, 7:00 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT WED AUG 11 2004 COZ058>089-093>099-121300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER PIKES PEAK... SANGRE DE CRISTO MOUNTAINS...AND WET MOUNTAINS EARLY THIS AFTERNOON. THUNDERSTORMS SHOULD MOVE SOUTHEASTWARD TO THE ADJACENT INTERSTATE 25 CORRIDOR AND SOUTHEASTERN COLORADO PLAINS BY MID AFTERNOON AND EVENING. THE AIR MASS WILL STILL BE MODERATELY UNSTABLE WITH STRONG WIND SHEAR...SO THERE WILL BE THE POTENTIAL FOR ONE OR TWO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WILL BE HAIL AROUND QUARTER SIZE AND WIND GUSTS AROUND 60 MPH. THE PRIMARY SEVERE THUNDERSTORM THREAT AREA WILL BE FROM PIKES PEAK TO THE WET MOUNTAINS TO THE SOUTHERN FOOTHILLS AND EASTWARD INTO SOUTHEASTERN COLORADO. A FEW COMMUNITIES IN THIS THREAT ZONE ARE COLORADO SPRINGS...CANON CITY...BEULAH... PUEBLO...WALSENBURG...TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS OVER SOUTHEAST COLORADO EACH AFTERNOON AND EVENING THROUGH TUESDAY. THERE IS THE POSSIBILITY THAT A FEW OF RHE STORMS WILL DEVELOP INTO SEVERE STORMS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THIS IS ESPECIALLY TRUE THURSDAY ALONG THE I-25 CORRIDOR SPREADING TO THE KANSAS BORDER BY LATE EVENING. WEST OF THE SANGRE DE CRISTO MOUNTAINS AND OVER THE UPEPR ARKANSAS VALLEY DRY AND WARM CONDITIONS WILL ONLY PROVIDE FOR ISOLATED THUNDERSTORMS EACH DAY AND MOST OF THOSE WILL BE DRY WITH GUSTY WINDS AND LITTLE OR NO RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS BETWEEN 1 PM THIS AFTERNOON AND 9 PM THIS EVENING. METZE/WFF
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:40 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 95 min |
| Aug 10, 7:13 PM MDT | Tornado Warning | PUB | El Paso | 62 min |
| Aug 10, 7:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 62 min |
| Aug 10, 7:36 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 84 min |
| Aug 10, 7:57 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 93 min |
| Aug 10, 8:08 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| Aug 10, 8:12 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 78 min |
| Aug 10, 8:27 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 93 min |
| Aug 10, 8:47 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 58 min |
| Aug 10, 9:03 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 87 min |
| Aug 10, 9:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 60 min |
| Aug 10, 9:39 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 66 min |
| Aug 10, 10:07 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 83 min |
| Aug 10, 10:26 PM MDT | Tornado Warning | PUB | Baca, Prowers | 34 min |
| Aug 11, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 92 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.